Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

On the Computation of Modified Bessel Function Ratios

Walter Gautschi and Josef Slavik
Mathematics of Computation
Vol. 32, No. 143 (Jul., 1978), pp. 865-875
DOI: 10.2307/2006491
Stable URL: http://www.jstor.org/stable/2006491
Page Count: 11
  • Read Online (Free)
  • Download ($34.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On the Computation of Modified Bessel Function Ratios
Preview not available

Abstract

A detailed comparison is made between a continued fraction of Gauss, and one of Perron, for the evaluation of ratios of modified Bessel functions $I_\nu(x)/I_{\nu-1}(x), x > 0, \nu > 0$. It will be shown that Perron's continued fraction has remarkable advantages over Gauss' continued fraction, particularly when $x \gg \nu$.

Page Thumbnails

  • Thumbnail: Page 
865
    865
  • Thumbnail: Page 
866
    866
  • Thumbnail: Page 
867
    867
  • Thumbnail: Page 
868
    868
  • Thumbnail: Page 
869
    869
  • Thumbnail: Page 
870
    870
  • Thumbnail: Page 
871
    871
  • Thumbnail: Page 
872
    872
  • Thumbnail: Page 
873
    873
  • Thumbnail: Page 
874
    874
  • Thumbnail: Page 
875
    875